Ask a doctor

Dysport Side Effects...Do I Need Medical Attention?

I had dysport exactly 1 week ago. 3 days later I experienced strange pains shooting down my left arm. Yesterday, I came down with what I thought was an ear infection. Today the pain moved down to the lymph node on the right side of my neck. It is very swolllen and painful. I am taking Advil and using warm compresses as instructed by the mayo clinic web-site but I am concerned. Will this pass soon? Do I need medical attention? I have had botox on 3 occasions and have not had any reaction.

Doctor Answers (6)

Dysport/Botox - Dysport Side Effects...Do I Need Medical Attention?

+1

I think it's unlikely that these symptoms are a side effect of or even related to the Dysport.

Of course, anything is possible so no one can say with absolute certainty, but I do not think that the symptoms you're describing are from the Dysport.  You should therefore contact your primary care physician and see what he or she has to say.  You should also let your plastic surgeon/dermatologist know that this happened just to keep him or her informed but, in the absence of any other info, I think it's unlikely they're related.

I hope that this helps, and good luck,

Dr. E


New York Plastic Surgeon
5.0 out of 5 stars 155 reviews

Dysport side effects are rare.

+1

Your symptoms do not seem to be related to your treatment other than by coincidence.  Definately call the physician who did your treatment and let them know what is going on. They can give you good advice and ease your concerns.  If you did not see a physician ask for a referral from the person who did your treatment. Side effects from Dysport are extremely rare and I am not aware of any reports similar to yours.  Medical attention is appropriate since this has now been going on for a number of days.

Susan Van Dyke, MD
Paradise Valley Dermatologic Surgeon
4.5 out of 5 stars 15 reviews

Flu like syndromes have been reported with cosmetic doses of Dysport.

+1

Is this caused by your Dysport treatment or an unrelated medical illness?  You need a medical assessment to determine this.  Medical care by internet is not the same thing.  Call the doctor who did your treatment.  If you got Dysport from a fly-by-night operation, see your regular medical doctor to be assessed for this.  If you do not have a regular medical doctor consider being seen in an urgent care facility or an emergency room.  Get care today.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

You might also like...

See Your Primary Care Doctor

+1

Those symptoms are not likely to have been caused by Dysport.  You should see your primary care doctor ASAP for evaluation and treatment.

Alexander Gross, MD
Atlanta Dermatologic Surgeon

Dysport is an excellent way to soften lines and wrinkles

+1

What you are describing does not sound like a direct result of the dysport, however it should be addressed medically. Possibilities include an infection, which can be treated with an oral antibiotic. Any time there is an injection into the skin there is a very very low, but not zero, risk of infection. The other possibility is that it could be the beginning of a rash called shingles or zoster (whish is a reactivation of chicken pox). That would be treated with an anti-viral and the sooner you address it the better. Sometimes there is pain before the rash of zoster starts, and it is only on one side. That reaction would have nothing to do with the dysport treatment but would be considered in the list of possibilities of what may be causing your rash. It's impossible to say what your speciic issue is without seeing you, but the bottom line is that medical attention is an excellent idea.

Doris Day, MD
New York Dermatologic Surgeon

Dysport side effects

+1

I have never heard of these side effects associated with Dysport and have injected hundreds of patients.  You should definitely see your internist and receive a thorough examination.  From your description, I cannot link what you are experiencing to your Dysport at all.

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.